×

zbMATH — the first resource for mathematics

Least area incompressible surfaces in 3-manifolds. (English) Zbl 0482.53045

MSC:
53C42 Differential geometry of immersions (minimal, prescribed curvature, tight, etc.)
53C40 Global submanifolds
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Bers, L.: Local behavior of solutions of general linear elliptic equations. Comm. Pure Appl. Math.8, 473–496 (1955) · Zbl 0066.08101 · doi:10.1002/cpa.3160080404
[2] Cheng, S.-Y.: Eigenfunctions and Nodal Sets. Comment. Math. Helv.51, 43–55 (1976) · Zbl 0334.35022 · doi:10.1007/BF02568142
[3] Feustel, C.D.: Some applications of Waldhausen’s results on irreducible 3-manifolds. Trans. Am. Math. Soc.149, 575–583 (1970) · Zbl 0203.25901
[4] Freedman, M.: A conservative Dehn’s lemma · Zbl 0525.57005
[5] Freedman, M., Hass, J., Scott, P.: Closed geodesics on surfaces. Bull. London Math. Soc.14, 385–391 (1982) · Zbl 0487.53040 · doi:10.1112/blms/14.5.385
[6] Gulliver, R.: Regularity of minimising surfaces of prescribed mean curvature. Annals of Math.97, 275–305 (1973) · Zbl 0246.53053 · doi:10.2307/1970848
[7] Hass, J.: Embedded minimal surfaces in three and four dimensional manifolds. Thesis, University of California, Berkeley 1981
[8] Hempel, J.: 3-manifolds, Annals of Math. Studies No. 86, Princeton University Press, Princeton, N.J. 1976
[9] Jaco, W.: Finitely presented subgroups of 3-manifold groups. Invent. Math.13, 335–346 (1971) · Zbl 0232.57003 · doi:10.1007/BF01406083
[10] Lemaire, L.: Boundary value problems for harmonic and minimal maps of surfaces into manifolds. Annali della Scuola Normale Superiore di Pisa9, 91–103 (1982) · Zbl 0532.58004
[11] Lu, Y.-C.: Singularity theory and an introduction to catastrophe theory. Berlin-Heidelberg-New York: Springer 1976 · Zbl 0354.58008
[12] Meeks, W.H. III: Lectures on Plateau’s Problem, I.M.P.A., Rio de Janeiro, Brazil, 1978
[13] Meeks, W.H., III, Yau, S.T.: Topology of three dimensional manifolds and the embedding problems in minimal surface theory. Annals of Math.112, 441–485 (1980) · Zbl 0458.57007 · doi:10.2307/1971088
[14] Meeks, W.H., III, Yau, S.T.: The classical plateau problem and the topology of three dimensional manifolds. Topology21, 409–442 (1982) · Zbl 0489.57002 · doi:10.1016/0040-9383(82)90021-0
[15] Meeks, W.H., Yau, S.T.: The existence of embedded minimal surfaces and the problem of uniqueness. Math. Z.179, 151–168 (1982) · Zbl 0479.49026 · doi:10.1007/BF01214308
[16] Osserman, R.: A survey of minimal surfaces. Rheinhold Mathematical Studies Vol.25. Van Nostrand 1969 · Zbl 0209.52901
[17] Sacks, J., Uhlenbeck, K.: Minimal immersions of closed riemann surfaces · Zbl 0527.58008
[18] Schoen, R., Yau, S.T.: Existence of incompressible minimal surfaces and the topology of three dimensional manifolds with non-negative scalar curvature. Annals of Math.110, 127–142 (1979) · Zbl 0431.53051 · doi:10.2307/1971247
[19] Scott, P.: On sufficiently large 3-manifolds. Q. J. Math., Oxford (2)23, 159–172 (1972) · Zbl 0234.57001 · doi:10.1093/qmath/23.2.159
[20] Scott, P.: Subgroups of surface groups are almost geometric. J. London Math. Soc. (2)17, 555–565, (1978) · Zbl 0412.57006 · doi:10.1112/jlms/s2-17.3.555
[21] Stallings, J.R.: On fibering certain 3-manifolds (Proc. The Univ. of Georgia Inst., 1961) Prentice Hall 1962, 120–167
[22] Uhlenbeck, K.: Minimal embeddings of surfaces in hyperbolic 3-manifolds · Zbl 0529.53007
[23] Waldhausen, F.: On irreducible 3-manifolds which are sufficiently large. Annals of Math.87, 56–88 (1968) · Zbl 0157.30603 · doi:10.2307/1970594
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.